My son has been on oxcarbaEpine 600mg twice daily for 5 years and now suddenly has 2 seizures in 4 months, and had blood drawn twice and levels are below therapeutic level. He has been taking his meds religiously. How can this be?
Drug tolerance builds up over time, In my experience it is almost inevitable. I take it that over the years he has taken a variety of anti-seizure medications all which have had associated problems or not been effective after a time?
Last week I posted an answer to someone taking a non FDA regulated medication long term when I is stated that 2 weeks is the maximum as tolerance induction ran at ~30% per week.
Has your son started any other medications recently? I know with my Oxcarbazepine and my anti-depressant the main interaction is that it causes my anti-depressant levels to be lower than they would alone. There may be some meds that work the other way and cause the Oxcarbazepine to be lower. If he has started anything new I would check with his doctor about that.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Nov 2010 • 2 answers
Posted 25 Nov 2010 • 1 answer
Posted 6 Apr 2013 • 2 answers
Posted 19 Apr 2013 • 2 answers
I accidentally refrigerated my daughter's oxcarbazepine from around noon til 8pm. Is it safe to use?
Posted 21 Sep 2017 • 1 answer